Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 2, NWS Fort Worth, TX

March 9, 200611 counties in Texas

NWS Fort Worth, TX issued this high wind warning at Mar 9, 2006, 1:51 AM CST for 11 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 1:51 AM CST (07:51 UTC)
Expired
Mar 9, 2006, 4:00 AM CST
In force
2 hr
Issued by
NWS Fort Worth, TX

Counties Anderson County, TX, Bell County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hopkins County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 090751
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
151 AM CST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT FOR WACO AND TEMPLE AREA...
...WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA...

.SYNOPSIS...EVAPORATIVE COOLING ASSOCIATED WITH THUNDERSTORM
ANVILS IS RESULTING IN MIXING OF THE 50-60 KNOT LOW LEVEL JET TO
THE SURFACE IN THE WACO AND TEMPLE AREA. THE PROCESS IS SIMILAR
TO A HEAT BURST. WIND ADVISORY ALSO ISSUED FOR THE ENTIRE AREA.

TXZ095-091600-
/O.CAN.KFWD.HW.W.0001.000000T0000Z-060309T0800Z/
/O.EXT.KFWD.WI.Y.0017.060309T0751Z-060309T2200Z/
LAMAR-
INCLUDING THE CITY OF...PARIS
151 AM CST THU MAR 9 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST
THIS AFTERNOON. 

DAMAGING WINDS HAVE ENDED FOR THE TIME BEING IN THE PARIS AREA.

A WIND ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON FOR
CONTINUING STRONG WINDS OF 25 TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ158>160-090900-
/O.NEW.KFWD.HW.W.0002.060309T0751Z-060309T0900Z/
/O.EXT.KFWD.WI.Y.0017.060309T0900Z-060309T2200Z/
BELL-MCLENNAN-FALLS-
INCLUDING THE CITIES OF...KILLEEN...TEMPLE...FORT HOOD...WACO...
MARLIN
151 AM CST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

DAMAGING WINDS ARE EXPECTED TO OCCUR OVER THE COUNTIES OF
FALLS...BELL...AND MCLENNAN. THESE WINDS MAY GUST OVER 60 MPH AND
ARE NOT DIRECTLY ASSOCIATED WITH A THUNDERSTORM. 

A HIGH WIND WARNING MEANS WIND GUSTS OF 58 MPH ARE EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE OR DOWNED TREES.

STRONG SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS. WINDS WILL BECOME WESTERLY OVER THE AREA
THURSDAY AT 25 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ091>094-100>107-115>123-129>135-141>148-156-157-161-162-174-
175-091600-
/O.EXT.KFWD.WI.Y.0017.060309T0751Z-060309T2200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-
ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-LIMESTONE-LEON-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
151 AM CST THU MAR 9 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

STRONG SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS. WINDS WILL BECOME WESTERLY OVER THE AREA THURSDAY
AT 25 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KFWD 090827
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
227 AM CST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT FROM A TEMPLE TO CORSICANA TO
SULPHUR SPRINGS LINE THROUGH 4 AM...
...WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA THROUGH 4 PM
THURSDAY... 

.SYNOPSIS...EVAPORATIVE COOLING ASSOCIATED WITH THUNDERSTORM
ANVILS IS RESULTING IN MIXING OF THE 50-60 KNOT LOW LEVEL JET TO
THE SURFACE IN THE WACO AND TEMPLE AREA. THE PROCESS IS SIMILAR
TO A HEAT BURST. WIND ADVISORY ALSO ISSUED FOR THE ENTIRE AREA.

TXZ107-122-123-135-146>148-161-091000-
/O.EXB.KFWD.HW.W.0002.000000T0000Z-060309T1000Z/
/O.EXT.KFWD.WI.Y.0017.060309T1000Z-060309T2200Z/
HOPKINS-VAN ZANDT-RAINS-HENDERSON-NAVARRO-FREESTONE-ANDERSON-
LIMESTONE-
INCLUDING THE CITIES OF...SULPHUR SPRINGS...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...ATHENS...GUN BARREL CITY...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...MEXIA...GROESBECK
227 AM CST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

DAMAGING WINDS ARE EXPECTED TO OCCUR OVER THE WARNED COUNTIES.
THESE WINDS MAY GUST OVER 60 MPH AND ARE NOT DIRECTLY ASSOCIATED
WITH A THUNDERSTORM.

A HIGH WIND WARNING MEANS WIND GUSTS OF 58 MPH ARE EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE OR DOWNED TREES.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ158>160-091000-
/O.EXT.KFWD.HW.W.0002.000000T0000Z-060309T1000Z/
/O.EXT.KFWD.WI.Y.0017.060309T1000Z-060309T2200Z/
BELL-MCLENNAN-FALLS-
INCLUDING THE CITIES OF...KILLEEN...TEMPLE...FORT HOOD...WACO...
MARLIN
227 AM CST THU MAR 9 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A HIGH WIND WARNING MEANS WIND GUSTS OF 58 MPH ARE EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE OR DOWNED TREES.

STRONG SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE THROUGH THE
OVERNIGHT HOURS. WINDS WILL BECOME WESTERLY OVER THE AREA
THURSDAY AT 25 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ091>095-100>106-115>121-129>134-141>145-156-157-162-174-175-
091630-
/O.CON.KFWD.WI.Y.0017.000000T0000Z-060309T2200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
227 AM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KFWD 090950
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST THU MAR 9 2006

...HIGH WIND WARNING WAS ALLOWED TO EXPIRE AT 4 AM CST... 
...WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA THROUGH 4 PM
THURSDAY...

.SYNOPSIS...A HIGH WIND WARNING WHICH WAS IN EFFECT ALONG AND EAST
OF A LINE FROM TEMPLE TO CORSICANA TO SULPHUR SPRINGS WAS ALLOWED
TO EXPIRE AT 4 AM CST. A WIND ADVISORY IS IN EFFECT FOR ALL NORTH
TEXAS THROUGH 4 PM CST THURSDAY.

TXZ107-122-123-135-146>148-158>161-091800-
/O.EXP.KFWD.HW.W.0002.000000T0000Z-060309T1000Z/
/O.CON.KFWD.WI.Y.0017.060309T1000Z-060309T2200Z/
HOPKINS-VAN ZANDT-RAINS-HENDERSON-NAVARRO-FREESTONE-ANDERSON-BELL-
MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...SULPHUR SPRINGS...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...ATHENS...GUN BARREL CITY...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...FORT HOOD...WACO...
MARLIN...MEXIA...GROESBECK
350 AM CST THU MAR 9 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ091>095-100>106-115>121-129>134-141>145-156-157-162-174-175-
091800-
/O.CON.KFWD.WI.Y.0017.000000T0000Z-060309T2200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
350 AM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at Mar 8, 11:45 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 8, 11:45 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CST WED MAR 8 2006

.UPDATE...
HAVE UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCHES. WILL
NEED TO SEND ANOTHER UPDATE SHORTLY TO ADD A WIND ADVISORY. #58

&&

.AVIATION...
526 PM CST WED MAR 8 2006
TIMING THUNDERSTORMS VERY DIFFICULT THIS EVENING AS BEST DYNAMICS
ARE STILL UPSTREAM. CONVECTION NOW BREAKING OUT IN THE WEST EXPECTED
TO MOVE NORTH OF METROPLEX AIRPORTS AND STRONGER STORMS SHOULD FORM
IN TWO TO FOUR HOURS AS UPPER SUPPORT MOVES IN. HAVE OPTED FOR
BEST CHANCE OF TSTMS AT TAF SITES AFTER 06Z...BUT I CANNOT GUARANTEE
A TSTM FREE EVENING BEFORE THAT TIME AND AMENDMENTS MAY BE NEEDED.
AFTER DRY LINE PASSES IN THE MORNING GUSTY WEST WINDS WILL CAUSE
CROSSWIND PROBLEMS FROM MID MORNING THROUGH THE AFTERNOON.   84

&&

.PREV DISCUSSION...

930 PM CST WED MAR 8 2006
THE PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE. THE UPPER LEVEL
LOW OVER EASTERN NEW MEXICO CONTINUES TO MOVE EASTWARD THIS EVENING.
THE DRY LINE HAS DRIFTED WESTWARD THIS EVENING. AS THE UPPER LEVEL
SHORTWAVE MOVES EASTWARD...THE PACIFIC FRONT WILL OVERTAKE THE
DRYLINE...AND MOVE EASTWARD INTO THE NORTH TEXAS LATE TONIGHT.

SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL TEXAS WILL MOVE
NORTHEAST AT NEAR 50 MPH. WE WILL HAVE TO SEE HOW MUCH FARTHER SOUTH
THIS ACTIVITY DEVELOPS. THUNDERSTORMS HAVE ALSO FORMED OVER SOUTH
TEXAS BETWEEN DEL RIO AND KERRVILLE. SOME OF THIS ACTIVITY WILL
LIKELY MOVE INTO THE SOUTHERN PART OF THE FORECAST AREA AFTER
MIDNIGHT. THE DEVELOPMENT OF THE STORMS TO THE SOUTH COULD HAVE A
NEGATIVE AFFECT ON THE STORMS FARTHER NORTH...BUT WITH DECENT LAPSE
RATES...AND SHEAR...THE SEVERE POTENTIAL WILL CONTINUE FOR ALL OF
NORTH TEXAS OVERNIGHT. #58

535 PM CST WED MAR 8 2006
HAVE SENT UPDATED ZONES TO ADD NEW TORNADO WATCH #42 THAT WILL BE IN
EFFECT UNTIL MIDNIGHT...GENERALLY ALONG AND WEST OF A  SHERMAN...
DENTON...WEATHERFORD...GLEN ROSE LINE.  #58

321 PM CST WED MAR 8 2006
POTENT UPPER LEVEL LOW CURRENTLY SPINNING OVER THE FOUR CORNERS
REGION IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS EVENING
INTO TOMORROW. A DRYLINE IS LOCATED NEAR AN OKLAHOMA CITY TO
STEPHENVILLE TO SAN ANGELO LINE...AND A PACIFIC FRONT IS CURRENTLY
MOVING THROUGH NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BEGIN TO
DEVELOP ALONG THE DRYLINE EARLY IN THE AFTERNOON AND EVENING...AS
THE CAP INDICATED ON OUR 18Z SOUNDING BEGINS TO BREAK. THE PACIFIC
FRONT WILL EVENTUALLY CATCH UP TO THE DRYLINE AND PUSH EAST THROUGH
NORTH TEXAS OVERNIGHT.

IT APPEARS THERE MAY BE A FEW ISOLATED SUPERCELLS EARLY IN THE
EVENT AND AHEAD OF THE DRYLINE...BEFORE THE DRYLINE/PACIFIC FRONT
CONSOLIDATES THE CONVECTION. A SQUALL LINE IS EXPECTED TO FORM
ALONG THE EASTWARD MOVING BOUNDARY OVERNIGHT. BOWING SEGMENTS/
DAMAGING WINDS CAN BE EXPECTED ALONG THE SQUALL LINE WITH
IMPRESSIVE WINDS INDICATED AT ALL LEVELS. AS THE UPPER LEVEL LOW
NEARS...MID LEVEL LAPSE RATES WILL APPROACH 9 DEGREES C ACROSS
PORTIONS OF NORTH TEXAS. AS A RESULT...LARGE HAIL WILL ALSO BE A
THREAT.

A 50-60 KT LLJ WILL SET UP OVERNIGHT AND MAY AID IN KEEPING STORMS
SURFACE BASED INTO THE MORNING. IF THE BOUNDARY LAYER CAN MANAGE
NOT TO DECOUPLE...THERE IS A CHANCE FOR ISOLATED TORNADOES...GIVEN
0-1 KM SHEAR VALUES CLOSE TO 50 KTS. MUCH OF THE LARGE SCALE LIFT
WILL BE PLAYING CATCH UP WITH THE MOISTURE...WHICH WILL BE RAPIDLY
SHUNTED EAST BY THE BOUNDARY. THEREFORE...SOME AREAS OF NORTH
TEXAS MAY NOT SEE MUCH PRECIPITATION WITH THIS EVENT...ESPECIALLY
SOUTH AND WEST. DRY AIR AND VERY GUSTY WINDS WILL MOVE INTO THE
REGION BEHIND THE SYSTEM. THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT FOR THE WESTERN HALF OF NORTH TEXAS HAS BEEN UPGRADED TO A
RED FLAG WARNING.

THERE ARE SEVERAL LOW CHANCES FOR PRECIPITATION TOWARDS THE WEEKEND
AS NORTH TEXAS REMAINS IN ACTIVE SOUTHWEST FLOW ALOFT. AN IMPRESSIVE
SYSTEM WILL AFFECT NORTH TEXAS EARLY NEXT WEEK...WITH A FRONTAL
PASSAGE ON MONDAY AND A RETURN TO MORE NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  73  49  80 /  60  20  10  10
WACO, TX              56  75  48  83 /  50  30  10  10
PARIS, TX             59  71  45  79 /  80  60  10  10
DENTON, TX            56  72  45  78 /  80  20  10  10
MCKINNEY, TX          56  72  45  80 /  80  40  10  10
DALLAS, TX            60  73  51  79 /  60  30  10  10
TERRELL, TX           59  72  46  78 /  60  60  10  10
CORSICANA, TX         62  75  49  81 /  60  60  10  10
TEMPLE, TX            59  77  49  82 /  40  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 AM THURSDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ121-TXZ122-TXZ123-TXZ134-TXZ135-TXZ145-TXZ146-TXZ147-
TXZ148-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091-
TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-
TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ174-TXZ175.

&&

58/13/84
Hazardous weather outlook, Mar 8, 5:39 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CST WED MAR 8 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
539 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT
WITH LARGE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THERE IS ALSO THE
POTENTIAL FOR A FEW TORNADOES. THIS EVENINGS THREAT BEGINS WEST OF A
LINE FROM SHERMAN...CLEBURNE...EASTLAND AND WILL EXPAND EASTWARD AND
SOUTHEASTWARD OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
SEVERE STORMS MAY STILL BE ONGOING THURSDAY MORNING OVER EASTERN
SECTIONS OF NORTH TEXAS. AS A DRY LINE MOVES THROUGH GUSTY WEST
WINDS AND RAPIDLY LOWERING HUMIDITIES WILL CREATE A CRITICAL FIRE
DANGER THURSDAY AFTERNOON WEST OF A BOWIE...FORT WORTH...HILLSBORO...
HEARNE LINE.

LOW THUNDERSTORM CHANCES WILL RETURN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR NORTHWESTERN SECTIONS OF
NORTH TEXAS BEFORE MIDNIGHT...SPREADING EASTWARD AFTER MIDNIGHT.

In the hours before

Local storm report, Mar 9, 12:08 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 AM CST THU MAR 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             6 NE NOCONA             33.84N  97.66W
03/08/2006  M1.75 INCH       ONTAGUE            TX   AMATEUR RADIO

            REPORTED NEAR LAKE NOCONA
Special weather statement, Mar 9, 12:12 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CST THU MAR 9 2006

TXZ158-160-174-175-090645-

BELL-FALLS-MILAM-ROBERTSON-
1212 AM CST THU MAR 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1212 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF BELTON...MOVING NORTHEAST AT 60
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND...CALVERT...
CAMERON...FRANKLIN...HOLLAND...LITTLE RIVER-ACADEMY...LOTT...
MARLIN...ROGERS AND ROSEBUD.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. THE POTENTIAL EXISTS FOR THIS STORM TO INTENSIFY TO SEVERE
LEVELS THROUGH 1 AM AND IS BEING MONITORED CLOSELY.

07/BB
Local storm report, Mar 9, 1:12 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 AM CST THU MAR 09 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     NON-TSTM WND DMG PARIS                   33.67N  95.55W
03/09/2006                   R                  TX   LAW ENFORCEMENT

            PARIS P.D. REPORTED PART OF THE ROOF BLOWN OFF A LUMBER
            COMPANY IN PARIS
Special weather statement, Mar 9, 1:21 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CST THU MAR 9 2006

TXZ174-090745-

MILAM-
121 AM CST THU MAR 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT 121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELGIN...MOVING NORTHEAST AT
50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

TD
Special weather statement, Mar 9, 1:26 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CST THU MAR 9 2006

TXZ091-092-090800-

COOKE-MONTAGUE-
126 AM CST THU MAR 9 2006

...SIGNIFICANT WEATHER UPDATE...

AT 126 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NOCONA TO 10 MILES WEST OF BOWIE...MOVING EAST-NORTHEAST AT 60 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...CALLISBURG...
ERA...FORESTBURG...GAINESVILLE...LINDSAY...MARYSVILLE...MONTAGUE...
MUENSTER...NOCONA...ST. JO...STONEBURG AND WOODBINE.

PEA-SIZED HAIL AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THESE
STORMS.

07/BB
Special weather statement, Mar 9, 1:37 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 AM CST THU MAR 9 2006

TXZ091>093-101>104-090800-

COLLIN-COOKE-DENTON-GRAYSON-JACK-MONTAGUE-WISE-
137 AM CST THU MAR 9 2006

...SIGNIFICANT WEATHER UPDATE...
...POTENTIAL FOR DAMAGING WINDS INCREASING ACROSS NORTH-CENTRAL
TEXAS...

AT 137 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
NOCONA TO 3 MILES EAST OF JACKSBORO...MOVING EAST AT 60 MPH. THESE
STORMS WILL CONTINUE TO INTENSIFY THROUGH 3 AM WHILE MOVING QUICKLY
EAST TOWARDS INTERSTATE 35 BETWEEN GAINESVILLE AND DENTON. THESE
STORMS WILL LIKELY PRODUCE WINDS OF 50 TO 60 MPH...AND SEVERE
WEATHER WARNINGS MAY BE REQUIRED.

IN ADDITION...HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:45 PM CSTSevere Thunderstorm WarningFWDWise20 min
Mar 8, 6:54 PM CSTSevere Thunderstorm WarningFWDCooke19 min
Mar 8, 10:32 PM CSTSevere Thunderstorm WarningFWDYoung43 min
Mar 8, 10:58 PM CSTSevere Thunderstorm WarningFWDBell39 min
Mar 8, 11:26 PM CSTSevere Thunderstorm WarningFWDMontague34 min
Mar 8, 11:30 PM CSTSevere Thunderstorm WarningFWDFalls, McLennan45 min
Mar 8, 11:39 PM CSTTornado WarningFWDMontague29 min
Mar 9, 12:01 AM CSTSevere Thunderstorm WarningFWDCooke20 min
Mar 9, 12:51 AM CSTHigh Wind WarningFWDLamar60 min
Mar 9, 1:01 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more15 hr
Mar 9, 5:06 AM CSTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt45 min
Mar 9, 5:24 AM CSTSevere Thunderstorm WarningFWDHopkins51 min
Mar 9, 6:14 AM CSTSevere Thunderstorm WarningFWDAnderson26 min

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.